What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 7, 3:13 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 7, 3:13 AM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
413 AM EDT Sat Jun 7 2025
...Morning Area Forecast Discussion...
.SHORT TERM...
(Today through Sunday)
Issued at 329 AM EDT Sat Jun 7 2025
Key Messages:
- A line of strong to severe thunderstorms may impact north and
central Georgia between 4 PM and 11 PM today, with widespread
damaging winds being the primary concern.
- Additional rounds of thunderstorms may impact the area on
Sunday, with the potential for some to be severe during the
afternoon and evening.
Patchy dense fog across north and central Georgia will gradually
lift and clear through the morning hours but otherwise today will
start off warm and humid under mostly sunny skies. An ongoing MCS
(line of strong storms) pushing across the Mid-South and TN Valley
will be our focus of attention today, as it is forecast to move
into AL and GA during the late afternoon and evening hours. This
would coincide with peak daytime heating and instability (MUCAPE
around 2000 J/kg) which would maintain or potentially even
intensify the line of storms. With this in mind, SPC has upgraded
most of north GA to an Enhanced Risk (Level 3 of 5) for severe
weather, with a Slight Risk (Level 2 of 5) across central GA. The
primary concern would be widespread damaging wind gusts in the 50
to 70 mph, but quarter sized hail and brief spin-up tornadoes are
also possible. The most likely time frame of the line of storms is
4PM to 11PM. However, these types of severe weather setups (long-
duration MCS) are well-known for their uncertainty in timing,
location, and strength, so it is imperative to stay tuned for
updates to the forecast.
Sunday looks to be another active day, as a series of weak mid-
level shortwave impulses and associated thunderstorms move across
the area, stemming from a stout shortwave and surface low over
the OH Valley. Narrowing down the timing and location of these
rounds of showers and thunderstorms will be difficult this far in
advance, as they will be dependent on the MCS from Saturday. At
this time, the most likely area to support any severe
thunderstorms would be across central GA during the afternoon and
evening where moisture and instability will be greatest. SPC has
most of this area in a Slight Risk (Level 2 of 5), with a Marginal
Risk (Level 1 of 5) across north GA. Primary concerns would again
be damaging wind gusts.
High temperatures today will range from the upper 80s in north GA
to the low to mid 90s in central GA, with dewpoints in the low to
mid 70s making it feel like the mid to upper 90s during the
afternoon. Tonight's lows will again be mild, only dropping to the
low 70s. Sunday's highs will be a few degrees cooler than today,
with mid 80s in north GA and upper 80s to low 90s in central GA.
Culver
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 329 AM EDT Sat Jun 7 2025
Key Messages:
- Diurnally driven Showers and thunderstorms expected through the
extended period.
- Near-normal temperatures through day 7.
The wet pattern continues for the foreseeable future with
diurnally driven showers and thunderstorms anticipated through day
7. By Sun night the weak frontal boundary that moved into the
area Sat night will be stalled somewhere across central/south GA
and wont move much north or south through the forecast period. At
the same time, upper level zonal flow over the southeastern states
begins to turn a bit southwesterly. This will also combine with a
strong surface to upper level ridge extending from the western
Gulf to the western Atlantic and it also stays fairly stationary.
This surface to upper level pattern will keep a decent amount of
moisture streaming along the frontal boundary with shortwave after
shortwave moving through. Basically we will continue to see more
scattered to widespread shower and thunder chances through day 7.
With several disturbances forecast to pass through the upper level
flow and interacting with the frontal boundary could result in
enhanced storm coverage and intensity. The Storm Prediction Center
(SPC) has a 15% risk area across MS and AL for Monday but would
not be surprised to see that risk area pushed into GA as a
Marginal or even a slight risk. Will most likely continue to see
these risk areas as days 5,6, and 7 become days 1, 2, and 3.
With all this rain in the forecast, temperatures through the long
term will hover near seasonal norms (give or take 3-5 deg). This
will put highs mainly in the 80s with some lower 90s across
central GA. Lows will be in the 60s to lower 70s.
01
&&
.AVIATION...
(06Z TAFS)
Issued at 222 AM EDT Sat Jun 7 2025
VFR to start the period, but MVFR to IFR CIGs and 4-6 SM VIS may
develop between 09-14Z this morning, though confidence is low on
the extent of any ceiling/visibility restrictions that could
occur. A complex of thunderstorms is forecast to enter the area
in the mid to late afternoon, moving eastward through the
evening. A PROB30 for TSRA is being carried from 21-01Z at ATL.
Winds will be W through the period, at 5-8 kts this morning, then
increasing to 8-12 kts with gusts of 18-22 kts after 15Z today.
//ATL Confidence...06Z Update...
Low confidence on lower cigs/vsbys this morning and medium
confidence on timing of thunderstorms this afternoon and evening.
High confidence on all other elements.
Culver
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 90 70 84 67 / 30 40 70 20
Atlanta 89 70 84 69 / 50 60 80 30
Blairsville 83 64 78 59 / 40 70 70 20
Cartersville 89 68 84 65 / 50 70 80 20
Columbus 93 72 87 70 / 50 30 80 50
Gainesville 88 70 82 66 / 40 50 70 20
Macon 93 73 88 69 / 40 30 80 50
Rome 88 69 84 66 / 50 70 80 20
Peachtree City 90 69 83 67 / 50 50 80 30
Vidalia 93 74 90 72 / 50 40 80 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Culver
LONG TERM....01
AVIATION...Culver
Hazardous weather outlook, Jun 7, 2:23 AM EST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
323 AM EDT Sat Jun 7 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
323 AM EDT Sat Jun 7 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Today and Tonight...
Patchy dense fog with visibility as low as one-quarter mile is
expected through mid-morning across portions of north Georgia.
Scattered strong to severe thunderstorms are expected across
north and central Georgia this afternoon and evening. Primary
hazards include damaging wind gusts in the 50 to 70 mph range,
hail up to quarter size, and possibly a brief tornado.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered thunderstorms are expected again on Sunday, primarily
during the afternoon and evening hours. A few storms could be
severe, especially across central Georgia, with the primary hazard
being damaging wind gusts.
Daily thunderstorm activity will likely continue in Georgia
through next Thursday. A limited potential for severe weather will
exist each day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.
In the hours before
Special weather statement, Jun 6, 10:30 PM EST, 6 hours before
Special Weather Statement
National Weather Service Peachtree City GA
1130 PM EDT Fri Jun 6 2025
GAZ034-035-047-070400-
Walton GA-Barrow GA-Gwinnett GA-
1130 PM EDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of southern Barrow,
southeastern Gwinnett and Walton Counties through MIDNIGHT EDT...
At 1130 PM EDT, a strong thunderstorm was over Loganville, or 9 miles
southeast of Lawrenceville, moving east at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lawrenceville, Winder, Monroe, Loganville, Grayson, Statham, Walnut
Grove, Bethlehem, Between, Good Hope, Fort Yargo State Park, Bold
Springs, Windsor, Harbin, Nicholasville, Youth, Pannell, Campton,
Russell, and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3397 8354 3391 8364 3389 8363 3388 8361
3388 8358 3387 8359 3385 8358 3381 8351
3374 8357 3375 8393 3376 8394 3393 8397
3401 8355
TIME...MOT...LOC 0330Z 264DEG 24KT 3385 8387
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 11:00 PM EST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1200 AM EDT Sat Jun 7 2025
GAZ035>037-047-049-070430-
Morgan GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
1200 AM EDT Sat Jun 7 2025
...A strong thunderstorm will impact portions of Oconee, southeastern
Barrow, north central Morgan, southern Clarke and northeastern Walton
Counties through 1230 AM EDT...
At 1200 AM EDT, a strong thunderstorm was near Gratis, or 7 miles
northeast of Monroe, moving east at 40 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Monroe, Watkinsville, Winterville, Bogart, North High Shoals,
Bostwick, Good Hope, Bishop, Athens-Clarke County, Whitehall,
Beechwood Hills, Eastville, Barnett Shoals, Pannell, Gratis, State
Botanical Garden Of Ga, and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3395 8328 3390 8324 3381 8330 3381 8329
3380 8329 3379 8328 3376 8328 3374 8330
3373 8330 3372 8334 3376 8370 3394 8369
3396 8327
TIME...MOT...LOC 0400Z 272DEG 33KT 3385 8361
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 11:26 PM EST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1226 AM EDT Sat Jun 7 2025
GAZ036>038-050-070500-
Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
1226 AM EDT Sat Jun 7 2025
...A strong thunderstorm will impact portions of eastern Oconee,
southeastern Clarke, northern Greene and Oglethorpe Counties through
100 AM EDT...
At 1225 AM EDT, a strong thunderstorm was over Barnett Shoals, or
near Watkinsville, moving east at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Watkinsville, Lexington, Crawford, Arnoldsville, Maxeys, Bishop,
Whitehall, Athens-Clarke County, Stephens, Hutchings, Barnett Shoals,
State Botanical Garden Of Ga, Philomath, and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3387 8292 3385 8293 3384 8295 3381 8296
3379 8298 3378 8298 3374 8295 3369 8300
3368 8298 3372 8344 3391 8343 3393 8287
TIME...MOT...LOC 0425Z 271DEG 49KT 3382 8335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 7, 2:18 AM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 AM EDT Sat Jun 7 2025
GAZ001>009-011>016-019>022-071300-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-
318 AM EDT Sat Jun 7 2025
...PATCHY DENSE FOG THIS MORNING ACROSS PARTS OF NORTH GEORGIA...
Some patchy dense fog will restrict visibilities to less than
one-half of a mile across parts of north Georgia. The fog should
gradually lift after 9 AM.
If driving this morning, slow down, use low-beam headlights and
leave extra distance between you and the vehicle in front of you.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270987, 1270851, 1270794, 1270996, 1270795, 1270797, 1270798, 1270811, 1270852, 1270812, 1270799, 1270853, 1270800, 1270801, 1270813, 1270986, 1271004, 1271005, 1271006, 1270802, 1270814, 1270861, 1270816, 1270862, 1270803, 1270997, 1270804, 1270807, 1270810, 1270863, 1270805, 1270809, 1270887, 1270874, 1271002, 1270808, 1270866, 1270868, 1270998, 1270869, and more.